Nicolau Syndrome in a Child Caused by Penicillin Injection

dc.contributor.authorAlkadi, Rafat Abdulroof
dc.contributor.authorHudna, Ahmed Saleh
dc.contributor.authorAl-Shehab, Mohammed Ali
dc.contributor.authorAlzomor, Omar
dc.date.accessioned2026-10-23T21:14:43Z
dc.date.issued2022
dc.description.abstractA wide range of side effects can occur during drug administration. Nicolau Syndrome (NS) is a rare iatrogenic side effect of medications injected Intramuscularly (i.m.). The clinical manifestations range from localised pain and erythema to total necrosis requiring amputation. The present report is about a five-year-old boy, who developed NS after receiving an i.m. injection of benzathine penicillin for treatment of pharyngitis. He developed symptoms minutes after the injection including intense pain at the site of injection followed by progressive discolouration and impairment of movement of the affected limb. The patient was treated with pentoxifylline, methylprednisolone, heparin and antibiotics in a hospital and after one month, complete improvement was noticed.
dc.identifier.citationAlkadi, R. A., Hudna, A. S., Al-Shehab, M. A., & Alzomor, O. (2022). Nicolau syndrome in a child caused by penicillin injection. Journal of Clinical and Diagnostic Research, 16(1), SD01-SD03. https://doi.org/10.7860/jcdr/2022/51750.15912
dc.identifier.doi10.7860/jcdr/2022/51750.15912
dc.identifier.issn2249-782X
dc.identifier.issn0973-709X
dc.identifier.urihttps://doi.org/10.7860/jcdr/2022/51750.15912
dc.identifier.urihttps://jcdr.net/article_fulltext.asp?issn=0973-709x&year=2022&volume=16&issue=1&page=SD01&issn=0973-709x&id=15912
dc.identifier.urihttps://repository.ust.edu.ye/handle/123456789/3024
dc.language.isoen
dc.publisherJCDR Research and Publications
dc.relation.ispartofJOURNAL OF CLINICAL AND DIAGNOSTIC RESEARCH
dc.subjectBenzathine
dc.subjectIntramuscular
dc.subjectLivedo reticularis
dc.subjectPentoxifylline
dc.titleNicolau Syndrome in a Child Caused by Penicillin Injection
dc.typeArticle

ملفات